Turkish Journal of Nephrology
Case Report

A Case of New Onset Diabetes Mellitus in the Long-Term After Kidney Transplantation

1.

Dışkapı Yıldırım Beyazıt Education and Research Hospital, Department of Nephrology, Ankara, Turkey

Turkish J Nephrol 2016; -1: Supplement 1-4
DOI: 10.5262/tndt.2016.44
Read: 694 Downloads: 437 Published: 04 February 2019

Diabetes which first appears after transplantation is called New Onset Diabetes Mellitus after Transplantation (NODAT). NODAT is associated with increased morbidity and mortality and decreased allograft survival. Risk factors for NODAT are age older than 40 to 45 years, African and Asian ethnicity, presence of polycystic renal disease, impaired glucose tolerance before transplantation, HLA mismatches between recipients and donors, obesity, sedentary life, presence of metabolic syndrome, infection with viruses such as cytomegalovirus (CMV) and hepatitis C virus (HCV), immunosuppressive therapy including corticosteroids for acute rejection, and calcineurin inhibitors.

NODAT often appears in the first years of transplantation. It may be mainly because high doses of steroids and calcineurin inhibitors are used. In this report, a case of NODAT associated with tacrolimus, occurring four years after cadaveric kidney transplantation and successfully treated by switching from tacrolimus to cyclosporine will be presented.

Files
EISSN 2667-4440